I have no allergies and am middle aged. Was placed on Zoloft and after 10 days broke out into hives and a rash. Was then placed on steroids and after 3 weeks am still showing signs of allergic reactions and am still on steroids.
Why do you think it's a food allergy? You're probably allergic to the med.
My wife has been in Zolfot for the last year and a half with no showing of any allergic reaction.
Good look, we wish you well.
Yes, I was looking for someone else who may have allergic reactions. I have been on sertraline (generic Zoloft) for past 2 months. After 1 month of taking it, I have developed Eosinophilic Esophagitis, which is essentially an allergic reaction to foods including: milk, cheese, eggs, nuts, strawberries, wheat, seeds, and seafood and some meats. I have never had any allergies to foods and have always enjoys eating anything and everything. Now I have an extremely selective diet that is severely impacting my life. I have lost weight and have trouble swallowing every day. There is not a day that I do not have stomach, chest or throat reactions to some food or drink. I can not think of any other adjustment in my life that could have caused this reaction. There must be a correlation. Not sure what to do.
My daughter is 12. When she was born we had cats and she has lived with them until our cat died last March. Our dog that lived with us for five years died last October. These animals lived inside the home.
My daughter started taking sertraline (Zoloft generic) about two to here months ago. Now she is suddenly fiercely allergic to cats and dogs. She has trouble breathing, runny nose, red itchy and watery eyes, itching... She went from zero allergies to severe. Even after taking Flonase she still had allergy symptoms when we went to a friends house that had a dog.
The only one thing different she is is taking 25 mg of sertraline. I am very concerned and the drug does not list this as one of their side effects but I have read people developing food allergies only after taking Zoloft or its generic.
If this medication caused these allergies and even after stopping it she continues with the allergies this will be very devastating for her.
I have no problem with the generic for Zoloft. Perhaps you should get your
doctor to order some blood labs. I did, and discovered I have Diabetes, type 2, and a slight thyroid deficiency. Doctor put me on synthetic thyroid, ,.25mg
pill and I can now swallow any of my pills, and my food goes down really
well, nowl It's always good to have blood tests done each year. Keep up
with the results that they show, if you have them done. There could be
something else, coincidentally, giving you the allergic reactions.
You are probably getting the food allergies from the steroids. I have taking a medrol dose pack, and I have also developed many foods allergies. I have never had food allergies. Did your allergies get better?
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Jan 2015 • 2 answers
Updated 27 Nov 2014 • 2 answers
Updated 27 Oct 2012 • 1 answer
Updated 20 Aug 2017 • 1 answer
Updated 12 Dec 2017 • 1 answer